Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 21, NWS Binghamton, NY

June 27, 2006Oneida County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 27, 2006, 5:03 AM EDT for Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 5:03 AM EDT (09:03 UTC)
Expired
Jun 27, 2006, 8:00 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 270903
FFWBGM
NYC065-271200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 AM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ONEIDA COUNTY IN CENTRAL NEW YORK

* UNTIL 800 AM EDT

* AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN IN ONEIDA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YORKVILLE...WESTMORELAND...VIENNA...VERONA BEACH...VERONA...
  VERNON...UTICA...TRENTON...TABERG...STITTVILLE...STEUBEN...ROME...
  REMSEN...ORISKANY...NEW YORK MILLS...NEW LONDON...NEW HARTFORD...
  LEE...HOLLAND PATENT...FLOYD...DELTA LAKE...CLINTON...CLAYVILLE...
  CLARK MILLS...CAMDEN...BLOSSVALE...BARNVELD AND ALDER CREEK.

EXTENSIVE FLOODING HAS ALREADY OCCURRED SOUTH AND WEST OF ONEIDA 
COUNTY... AND THE HEAVIEST RAIN IS MOVING NORTHEAST TOWARD THE 
WARNING AREA. RAINFALL TOTALS OF AROUND 2 INCHES WILL BE ENOUGH TO 
CAUSE RAPID FLOODING.

LAT...LON 4343 7514 4291 7524 4301 7554 4320 7577
      4339 7579

$$


MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:10 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 27, 3:10 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 AM EDT TUE JUN 27 2006

.SHORT TERM (TODAY - WEDNESDAY)...
NOT MUCH HAS CHANGED FROM 24 HOURS AGO.  RAINFALL CONTINUES TO
STREAM NORTH INTO FA IN AREA OF DEEP SOUTHERLY FLOW...AS TROF
REMAINS TO OUR WEST AND BERMUDA HIGH REMAINS EAST.  CONVECTION
INCREASING AGAIN THIS MORNING ACROSS CHESAPEAKE BAY AREA...SIMILAR
TO LAST NIGHT.  THIS IS ALL STREAMING NORTH INTO AREAS THAT CANNOT
HANDLE ANY MORE RAINFALL AND UPSLOPE FLOW MAY LEAD TO LOCAL
ENHANCEMENT TO PCPN THIS MORNING.  BACK EDGE OF PCPN BEGINNING TO
ENTER SRN ZONES...BUT JUST AS IT APPEARS TO HAVE AN END MORE
DEVELOPS.  THIS WILL BE THE TREND MOST OF THE DAY AS AIRMASS REMAINS
SATD WITH PW VALUES NEARING 2.00 INCHES AND 40KT LLJ CONTINUING.  FA
WILL ALSO REMAIN IN DIVERGENCE AREA OF UL JET...THUS CATEGORICAL
POPS ARE IN ORDER FOR TODAY.

RIDGING MAY BE ABLE TO BUILD FAR ENOUGH WEST TO LEAD TO JUST SCTD
PCPN ACROSS SOUTHEASTERN ZONES TODAY.  DRYING BEING SEEN ON WV HAS
PUSHED INTO NJ AND SHUNTING PCPN TWD CENTRAL/WRN AREAS CURRENTLY.
HOWEVER...ANY SUN THAT MAKES IT THRU TODAY WILL LIKELY RESULT IN
CONVECTION...ESPECIALLY WHERE UPSLOPE WILL HAVE AN EFFECT ACROSS
POCONOS AND CATSKILLS.  GIVEN THE AIRMASS IN PLACE AND FFG VERY LOW
IN THESE AREAS...POSSIBILITY OF FLDG REMAINS TODAY AS STORMS WILL
LIKELY BE VERY EFFICIENT RAIN PRODUCERS.  HAVE SIDED WITH GFS/CANGEM
GUIDANCE AS WRF HAS HAD TENDENCY TO SHUNT PCPN BACK WEST TOO QUICKLY
PAST SEVERAL DAYS.  GFS AND CANGEM KEEPS HEAVY RAIN AXIS FURTHER
EAST AND PREFER THEIR QPF DEPICTION.

SCENARIO GOES QUICKLY DOWNHILL TONIGHT.  TROPICAL LOW CURRENTLY OFF
THE FL/GA COAST WILL GET CAUGHT UP IN MOISTURE PLUME AND RIDE NORTH
QUICKLY TONIGHT.  GFS SLIGHTLY FASTER WITH SYSTEM AND SPREADS PCPN
INTO FA ARND 06Z.  WRF IS SLIGHTLY SLOWER AND KEEPS HEAVIEST RAIN
OUT OF AREA UNTIL 12Z OR SO.  ONCE AGAIN...PREFER GFS SOLN AND WILL
INCREASE POPS TO CATEGORICAL FOR THE OVERNIGHT HOURS...CONSIDERING
THE DIVERGENCE ALOFT AND STRONG THETA-E CONVERGENCE OVER REGION.  AN
ADDNL 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT...POSSIBLY LOCALIZED
HIGHER AMOUNTS DEPENDING ON ANY CONVECTION.  HPC HAS ALMOST ENTIRE
FCST AREA IN MODERATE RISK FOR XCSV RAIN...WITH HIGH RISK DEPICTED
FOR AT LEAST HALF OF THE FA.

THAT SAID...WILL CONTINUE FLASH FLOOD WATCH AREA-WIDE FOR TODAY AND
TONIGHT AND ALLOW LATER SHIFTS TO ADJUST TIMING.  THREAT FOR FLASH
FLOODING CONTINUES TO INCREASE AS GROUND BECOMES INCREASINGLY
SATURATED.
AS WE GO INTO TONIGHT...IT WILL NOT TAKE MUCH FOR RAIN TO RUN OFF
INTO AREA RIVERS AND SITUATION WILL NEED TO BE CLOSELY MONITORED.
-PB

&&

.AVIATION (27/06Z TO 28/06Z)...

MAIN AREA OF RAIN EARLY THIS MORNING IS LOCATED FROM NORTH CENTRAL
PA NORTH ACROSS CENTRAL NY... INCLUDING THE ELM...ITH AND SYR TAF
SITES. EXPECT THIS AREA TO WEAKEN AND MOVE NORTH DURING THE NEXT
SEVERAL HOURS... BUT ADDITIONAL BANDS OF HVY RAIN WILL CONTINUE TO
DEVELOP THRU WEDNESDAY MORNING. CIGS AND VSBYS WILL BE LOCALLY IFR
IN HEAVIER RAIN BANDS THRU TONIGHT... OTHERWISE EXPECT MAINLY VFR
VSBYS AND MVFR TO VFR CIGS WITH SCT SHOWERS. BEST CHC FOR THUNDER
WILL BE THIS AFTERNOON.  -MSE

&&

.LONG RANGE (WED NIGHT - SUNDAY)...
WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF
AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL
ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT
ALMOST ANY TIME. MADE ONLY SLGT ADJUSTMENTS TO HPC GUID IN TEMPS AND
POPS.  -MORFORD

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 UNTIL 8 AM EDT WEDNESDAY.
.PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8
AM EDT WEDNESDAY.

&&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 AM EDT TUE JUN 27 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
341 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION
THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE
TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND
TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT
FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING
MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM
WGUS61 FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF
HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER.

PB

In the hours before

Local storm report, Jun 26, 11:59 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1159 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      NESCOPECK               41.05N 76.21W
06/26/2006                   LUZERNE            PA   TRAINED SPOTTER

            REPORT OF 1 3/4 INCH OF RAIN IN THE PAST HOUR WITH PARTS
            OF ROUTE 93 FLOODED. NESCOPECK CREEK OVER BANKS.

&&

RHB
Local storm report, Jun 27, 3:18 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     FLASH FLOOD      HAZLETON                40.95N 75.97W
06/27/2006                   LUZERNE            PA   TRAINED SPOTTER

            NUMEROUS ROADS FLOODED THROUGHOUT TOWN...INCLUDING ROUTE
            93. SOME ROADS BEGINNING TO WASH OUT. BLACK CREEK
            OVERFLOWING ITS BANKS...WITH SEVERAL ROADS CLOSED.

&&

PB
Local storm report, Jun 27, 4:57 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 AM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      WYALUSING               41.67N 76.26W
06/27/2006                   BRADFORD           PA   LAW ENFORCEMENT

            ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
            RAINFALL

0445 AM     FLASH FLOOD      CORTLAND                42.60N 76.18W
06/27/2006                   CORTLAND           NY   COUNTY OFFICIAL

            COUNTY-WIDE STREET FLOODING

0445 AM     FLASH FLOOD      VESTAL                  42.08N 76.05W
06/27/2006                   BROOME             NY   COUNTY OFFICIAL

            COUNTY-WIDE STREET FLOODING

0448 AM     FLASH FLOOD      LITTLE MEADOWS          41.99N 76.13W
06/27/2006                   SUSQUEHANNA        PA   COUNTY OFFICIAL

            BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
            ENTERING HOMES.

&&

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:30 AM EDTFlash Flood WarningBGMBroome, Cortland2 hr
Jun 27, 4:41 AM EDTFlash Flood WarningBGMChenango, Madison, Onondaga2 hr
Jun 27, 6:33 AM EDTFlash Flood WarningBGMDelaware3 hr
Jun 27, 7:29 AM EDTFlash Flood WarningBGMOtsego3 hr
Jun 27, 9:28 AM EDTFlash Flood WarningBGMDelaware3 hr
Jun 27, 10:22 AM EDTFlash Flood WarningBGMBroome3 hr
Jun 27, 11:33 AM EDTFlash Flood WarningBGMChenango3 hr
Jun 27, 11:51 AM EDTFlash Flood WarningBGMOtsego114 min
Jun 27, 12:19 PM EDTFlash Flood WarningBGMDelaware116 min
Jun 27, 1:31 PM EDTFlash Flood WarningBGMOtsego3 hr
Jun 27, 1:53 PM EDTFlash Flood WarningBGMDelaware2 hr
Jun 27, 2:00 PM EDTFlash Flood WarningBGMSteuben3 hr
Jun 27, 3:07 PM EDTFlash Flood WarningBGMTioga3 hr
Jun 27, 3:07 PM EDTFlash Flood WarningBGMYates3 hr
Jun 27, 3:34 PM EDTFlash Flood WarningBGMChemung, Schuyler3 hr
Jun 27, 3:47 PM EDTFlash Flood WarningBGMBroome3 hr
Jun 27, 4:00 PM EDTFlash Flood WarningBGMDelaware, Sullivan3 hr
Jun 27, 4:05 PM EDTFlash Flood WarningBGMCortland3 hr
Jun 27, 4:14 PM EDTFlash Flood WarningBGMChenango3 hr
Jun 27, 4:29 PM EDTFlash Flood WarningBGMOtsego3 hr
Jun 27, 4:34 PM EDTFlash Flood WarningBGMMadison3 hr
Jun 27, 4:38 PM EDTFlash Flood WarningBGMTompkins3 hr
Jun 27, 4:54 PM EDTFlash Flood WarningBGMSteuben6 hr
Jun 27, 5:15 PM EDTFlash Flood WarningBGMOneida6 hr
Jun 27, 5:30 PM EDTFlash Flood WarningBGMOnondaga6 hr
Jun 27, 5:46 PM EDTFlash Flood WarningBGMTioga6 hr
Jun 27, 6:09 PM EDTFlash Flood WarningBGMBroome6 hr
Jun 27, 6:19 PM EDTFlash Flood WarningBGMChenango, Cortland6 hr
Jun 27, 6:21 PM EDTFlash Flood WarningBGMSchuyler6 hr
Jun 27, 6:33 PM EDTFlash Flood WarningBGMDelaware, Otsego6 hr
Jun 27, 6:49 PM EDTFlash Flood WarningBGMChemung6 hr
Jun 27, 6:55 PM EDTFlash Flood WarningBGMMadison6 hr
Jun 27, 7:05 PM EDTFlash Flood WarningBGMTompkins6 hr

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.